RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Zap. Nauchn. Sem. POMI:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Zap. Nauchn. Sem. POMI, 2004, Volume 312, Pages 86–93 (Mi znsl774)  

This article is cited in 3 scientific papers (total in 3 papers)

Discrete convexity

V. I. Danilov, G. A. Koshevoy

Central Economics and Mathematics Institute, RAS

Abstract: In the paper we explain what sets and functions on the lattice $\mathbb Z^n$ could be called convex. The basis of our theory is the following three main postulates of the classic convex analysis: concave functions are stable under summation, they are also stable under convolution, and the superdifferential of a concave function is nonempty at each point of the domain. Interesting classes of discrete concave functions (and even dual) arise if we require either the existence of superdifferentials and stability under convolution or the existence of superdifferentials and stability under summation. The corresponding classes of convex sets are obtained as the affinity domains of such discretely concave functions. The first type classes are stable under summation and the second type classes are stable under intersection. In both type classes the separation theorem holds true. Unimodular sets play an important role in the classification of such classes. The so-called polymatroidal discretely concave functions, the most widespread among applications, are related to the unimodular system $\mathbb A_n:=\{\pm e_i,e_i-e_j\}$. Such functions naturally appear in mathematical economics, play an important role for solution the Horn problem, for describing submodule invariants over rings with discrete valuation, in Gelfand–Tzetlin patterns and so on.

Full text: PDF file (175 kB)
References: PDF file   HTML file

English version:
Journal of Mathematical Sciences (New York), 2006, 133:4, 1418–1421

Bibliographic databases:

UDC: 512
Received: 21.04.2004

Citation: V. I. Danilov, G. A. Koshevoy, “Discrete convexity”, Representation theory, dynamical systems. Part XI, Special issue, Zap. Nauchn. Sem. POMI, 312, POMI, St. Petersburg, 2004, 86–93; J. Math. Sci. (N. Y.), 133:4 (2006), 1418–1421

Citation in format AMSBIB
\Bibitem{DanKos04}
\by V.~I.~Danilov, G.~A.~Koshevoy
\paper Discrete convexity
\inbook Representation theory, dynamical systems. Part~XI
\bookinfo Special issue
\serial Zap. Nauchn. Sem. POMI
\yr 2004
\vol 312
\pages 86--93
\publ POMI
\publaddr St.~Petersburg
\mathnet{http://mi.mathnet.ru/znsl774}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2117884}
\zmath{https://zbmath.org/?q=an:1075.52508}
\elib{http://elibrary.ru/item.asp?id=9129082}
\transl
\jour J. Math. Sci. (N. Y.)
\yr 2006
\vol 133
\issue 4
\pages 1418--1421
\crossref{https://doi.org/10.1007/s10958-006-0057-2}
\elib{http://elibrary.ru/item.asp?id=13514783}


Linking options:
  • http://mi.mathnet.ru/eng/znsl774
  • http://mi.mathnet.ru/eng/znsl/v312/p86

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. G. L. Litvinov, “The Maslov dequantization, idempotent and tropical mathematics: a brief introduction”, J. Math. Sci. (N. Y.), 140:3 (2007), 426–444  mathnet  crossref  mathscinet  zmath  elib  elib
    2. Adivar M., Fang Sh.-Ch., “Convex Optimization on Mixed Domains”, Journal of Industrial and Management Optimization, 8:1 (2012), 189–227  crossref  mathscinet  zmath  isi  scopus
    3. A. M. Chudnov, “Weighing algorithms of classification and identification of situations”, Discrete Math. Appl., 25:2 (2015), 69–81  mathnet  crossref  crossref  mathscinet  isi  elib  elib
  • Записки научных семинаров ПОМИ
    Number of views:
    This page:245
    Full text:88
    References:26

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019